# SDR CA071123005

- Difficulty date: November 22, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Bag JETSTM3212
- Aircraft time: 24,427 hours
- Engine: Garrtt TPE33110
- Propeller: Rotol R333482F12
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Reduction Gb
- Condition: Failed
- Location: Lt Engine
- Part time: 18,925 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE IN CRUISE AT 16000 FT,  A THUMP WAS FELT AND HEARD FROM THE LT ENGINE.  A LARGE POWER DROP WAS NOTICED THEN A SECOND THUMP FROM THE LT ENGINE WHICH WAS FOLLOWED BY THE OIL CAP ANNUNCIATION ILLUMINATION.  IMMEDIATELY TURNED BACK AND SHUT THE ENG DOWN. ATC, COMPANY, AND PASSENGERS WERE ADVISED AND REQUESTED THE EMERGENCY VEHICLES BE ON STANDBY, THE REMAINDER OF THE FLIGHT AND LANDING WERE UNEVENTFUL.  MAINT INSP OF LT ENGINE REVEALED LIMITED ENGINE ROTATION WHEN TURNING THE PROP, INDICATING RGB INTERNAL COMPONENT/S FAILURE. LT ENGINE CHIP DETECTOR AND OIL FILTER WERE REMOVED AND METAL CONTAMINATION WAS OBSERVED IN BOTH AREAS. THE ENGINE WAS REMOVED FOR SHIPMENT TO A REPAIR FACILITY FOR TEAR DOWN DAMAGE AND POSSIBLE CAUSE ASSESSMENT. (TC NR 20071123005)
